MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id apb-2.5-6-3d-es (lot: 230562483); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that on axium coil encountered a pushwire kink upon opening the package and a second axium coil was found stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the right middle cerebral artery with a max diameter of 3.5 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that upon opening the coil package, the pushrod of the apb-2.5-6-3d coil was found to be kinked; the coil was replaced and the procedure continued.Subsequently, the apb-1.5-3-hx coil became stretched during use.After replacing the coil, delivery proceeded smoothly.No implantation in the human body was performed.It was reported coil apb-1.5-3-hx separated/broke/prematurely detached.The implant coil was removed from the patient by pulling back on the push rod and withdrawing as a whole.There was no surgical or medicinal interventions required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not repositioned the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.A continuous flush was administered during the procedure.It was reported coil apb-2.5-6-3d pusher was kinked/broken.There was no friction or difficulty during testing or delivery.The damaged location was in the proximal segment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received stating that for coil apb-1.5-3-hx, the cause of the coil stretch was not determined.Coil separ ation/break/premature detachment was reported for this coil, and it specifically involved premature detachment.The coil prematurely detached within the catheter, which was model number 105-5091-150, lot number 0231044497.For coil apb-2.5-6-3d, there was no damage or evidence of tampering to the device packaging.For the coils, the proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.No issues were found that resulted in the damage.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): both axium prime devices were returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, pli-10 (apb-1.5-3-hx-es) was returned alongside its introducer sheath, with pli-20 (apb-2.5-6-3d-es) was returned within a dispenser coil, and an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the axium prime device was returned broken (in two pieces) alongside a introducer sheath.During inspection, the axium prime implant coil was found detached within the introducer sheath; in addition, the introducer sheath was found to be in good condition.The pushwire was found to be kinked (damaged) at ~3.7cm, broken distal to the break indicator (3 tack weld), and bent at ~31.3cm from the proximal end.The release wire was found to be retracted out of the pushwire coupler tube.The coin was found to be in good condition.The shield coil was found undamaged, coated in solidified saline.The axium prime implant coil was found to be detached within the introducer sheath.The ball and stick was visible and found to be in good condition.The axium prime implant coil was found to be stretched and damaged within the introducer sheath.The implant coil was stuck within the middle segment of the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the coin was measured to be ~0.081mm @ 0.063mm, ~0.098mm @ 0.127mm, and ~0.098mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was able to be confirmed, as the implant coil was found to be detached within the introducer sheath.The release was found to be fully retracted out of the pushwire coupler tube; therefore, a possible cause for the detachment was determined to be caused by the returned damaged pusher.A few other possible causes are but not limited to, user advances the coil against resistance, pushwire rotation, tortuous anatomy and/or coil is not retracted in a one-to-one motion with the implant pusher during repositioning; however, the root cause for the ¿premature detachment¿ was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil stretched¿ was able to be confirmed, as the returned device was found to be stretched and damaged within the introducer sheath.The cause for the coil stretching was determined to be caused by the advancement against the reported resistance within ech elon-10 microcatheter.The report mentions the microcatheter used was a (ref- (b)(4), lot number 0231044497).Via the ifu the axium prime was found to be compatible with the echelon microcatheter.The report states that ¿the pushwire was not bent or broken¿, this could not be confirmed as the device was returned with excessive damage.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu);in addition, a continuous flush was administered during the procedure.The physician did not rotate the delivery pusher during the procedure.No attempt to detached the device was reported.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23803862
Report Number9617601-2025-03470
Device Sequence Number9333933
Product Code KRD
UDI-Device Identifier00763000313838
UDI-Public(01)00763000313838(17)280301(10)230592946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number230592946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/17/2025
01/29/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/15/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age68 YR
Patient SexFemale